MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH PATIENT INFORMATION CENTER IX

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH PATIENT INFORMATION CENTER IX
Model Number 4.2
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Death
Event or Problem Description
It was reported the device did not generate an alarm for a desaturation and the patient passed away.It was indicated the alarm may have been missed or not heard by the staff and the patient passed way at approximately 9:42am.Biomed performed simulated testing on the mx40 telemetry device, confirming the alarm functioned and appeared on both the mx40 and the pic ix central station.Biomed also reviewed the clinical audit logs, revealing a desaturation alarm was generated at 9:20am for an oxygen saturation of 75% and at 9:40am for an oxygen saturation of 74%.The patient death is being addressed in related mfr report number 1218950-2025-000417.
 
Additional Manufacturer Narrative
A philips product support engineer (pse) was provided system logs for review of this issue.The pse found the following in the 27 minute time period from 9:15 until 9:42: 97 spo2 inoperative messages (inop technical alarms) occurred, including: spo2t sensor off (87), spo2t no pulse (6), spo2t no sensor (2), spo2t noisy signal (2).These inoperative conditions prevented monitoring and alarming for a total duration of 18 minutes.The monitoring time between inops was very short (an average of about 6 seconds between inops) which prevented the device from being able to complete a measurement and alarm.The inop messages were acknowledged from the pic ix central station "picixvccov7" 16 times during the same time period.Per the instructions for use (ifu) fo the mx40 device, "a configurable averaging filter is used in the calculation of the result.Displayed results are typically updated every second, but the update period can be automatically delayed by up to 30 seconds in the presence of noise", and "the alarm delay time is 0 to 30 seconds (adjustable in one second steps) with a default time for desat of 20 seconds and a default time for high/low alarm of 10 seconds.The delay time for alarm availability on the network is less than five seconds".It was also confirmed that the speaker was working as expected and that the volume was set to a level determined by hospital policy.The volume was set to 1.The pse provided the following information from the mx40 ifu: alarm text: sensor off (note ¿ the ability of the algorithm to detect this condition depends on the sensor type in use.) condition: the algorithm has determined that a sensor is connected, but not properly applied to the patient.What to do: apply the sensor according to the manufacturer's instructions.If the condition persists, relocate the sensor to a different site on the patient.Alarm text: no sensor (warning: silencing this technical alarm turns off the spo2 measurement on the mx40 and at the information center when operating in manual or continuous mode.It does not turn the measurement off when operating in auto mode.) source - mx40 condition: no sensor attached to spo2 device.What to do: attach spo2 sensor.Alarm text: no pulse (note ¿ for fast spo2 only, this inop may also be configured to display as a red or yellow technical alarm.) source - mx40 condition: pulse is too weak or not detectable.What to do: check connection to patient.Based on the information available and the testing conducted, the cause of the reported problem was related to spo2 sensors not being able to read the signal due to either the sensor being off, or being caused by interference (noisy signal).The reported problem of an alarm failure was not confirmed, as numerous inop alarms were seen, and the users had silenced alarms multiple times.The device was confirmed to be operating per specifications and no failure was identified.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
PATIENT INFORMATION CENTER IX
Common Device Name
PATIENT INFORMATION CENTER IX
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key22742088
Report Number9610816-2025-000716
Device Sequence Number17993218
Product Code MHX
UDI-Device Identifier00884838121782
UDI-Public(01)00884838121782(10)4.2.3
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K211900
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.2
Device Catalogue Number866389
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale